Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Miniaturized tables of Bessel functions

Author: Yudell L. Luke
Journal: Math. Comp. 25 (1971), 323-330
MSC: Primary 65A05
MathSciNet review: 0295508
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this report, we discuss the representation of bivariate functions in double series of Chebyshev polynomials. For an application, we tabulate coefficients which are accurate to 20 decimals for the evaluation of ${(2z/\pi )^{1/2}}{e^z}{K_v}(z)$ for all $z \geqq 5$ and all $v,0 \leqq v \leqq 1$. Since ${K_v}(z)$ is an even function in v and satisfies a three-term recurrence formula in v which is stable when used in the forward direction, we can readily evaluate ${K_v}(z)$ for all $z \geqq 5$ and all $v \geqq 0$. Only 205 coefficients are required to achieve an accuracy of about 20 decimals for the z and v ranges described. Extension of these ideas for the evaluation of all Bessel functions and other important bivariate functions is under way.

References [Enhancements On Off] (What's this?)

    Y. L. Luke, The Special Functions and Their Approximations. Vols. 1, 2, Mathematics in Science and Engineering, vol. 53, Academic Press, New York, 1969. See especially Vol. 1, p. 213; Vol. 2, pp. 25-28. MR 39 #3039; MR 40 #2909. Ibid., Vol. 2, p. 26. Ibid., Vol. 1, pp. 308-314. Ibid., Vol. 2, pp. 339, 341, 360, 362, 365, 367.
  • C. W. Clenshaw and Susan M. Picken, Chebyshev series for Bessel functions of fractional order, National Physical Laboratory Mathematical Tables, Vol. 8, Her Majesty’s Stationery Office, London, 1966. MR 0203095

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65A05

Retrieve articles in all journals with MSC: 65A05

Additional Information

Keywords: Bessel functions, approximation of bivariate functions, approximation in series of Chebyshev polynomials
Article copyright: © Copyright 1971 American Mathematical Society